Alert archive / Oregon / High Wind Watches in 2012
High Wind Watch 3, NWS Pendleton, OR
NWS Pendleton, OR issued this high wind watch at Feb 23, 2012, 7:01 PM PST for 10 counties in Oregon; 6 counties in Washington. It took effect at Feb 24, 2012, 10:00 PM PST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Feb 23, 2012, 7:01 PM PST (03:01 UTC)
- In effect from
- Feb 24, 2012, 10:00 PM PST
- Expired
- Feb 24, 2012, 4:31 AM PST
- In force
- Issued by
- NWS Pendleton, OR
Counties Crook County, OR, Deschutes County, OR, Gilliam County, OR, Grant County, OR, Jefferson County, OR, Morrow County, OR, Sherman County, OR, Umatilla County, OR, Wasco County, OR, Wheeler County, OR, Benton County, WA, Columbia County, WA, Franklin County, WA, Klickitat County, WA, Walla Walla County, WA, Yakima County, WA
The radar
The Pendleton radar (KPDT), 88 km from the middle of the area, began a volume at 02:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Salem/Mcnary, OR (KSLE), launched 00:00Z, 3.0 hours before the alert went out and 248 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1431 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- 5 m²/s²
- 0-3 km storm-relative helicity
- 110 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
463 WWUS76 KPDT 240301 NPWPDT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PENDLETON OR 701 PM PST THU FEB 23 2012 ...STRONG WINDS EXPECTED OVER PORTIONS OF NORTHEAST OREGON AND SOUTHEAST WASHINGTON FRIDAY NIGHT INTO SATURDAY... .A LOW PRESSURE SYSTEM WILL MOVE ACROSS THE REGION GENERATING STRONG SOUTHWESTERLY WINDS. ORZ041-042-044-506>509-WAZ024-027>029-521-241315- /O.NEW.KPDT.HW.A.0003.120225T0600Z-120226T0700Z/ EASTERN COLUMBIA RIVER GORGE OF OREGON-NORTH CENTRAL OREGON- LOWER COLUMBIA BASIN OF OREGON-OCHOCO-JOHN DAY HIGHLANDS- FOOTHILLS OF THE NORTHERN BLUE MOUNTAINS OF OREGON- FOOTHILLS OF THE SOUTHERN BLUE MOUNTAINS OF OREGON- EAST SLOPES OF THE OREGON CASCADES- EASTERN COLUMBIA RIVER GORGE OF WASHINGTON-YAKIMA VALLEY- LOWER COLUMBIA BASIN OF WASHINGTON- FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON-SIMCOE HIGHLANDS- INCLUDING THE CITIES OF...ARLINGTON...THE DALLES...DUFUR... MADRAS...MAUPIN...MORO...PRINEVILLE...REDMOND...BOARDMAN... HERMISTON...IONE...BROTHERS...PAULINA...PRAIRIE CITY...SENECA... PENDLETON...PILOT ROCK...HEPPNER...CONDON...FOSSIL...BEND... LA PINE...SUNRIVER...WHITE SALMON...NACHES...SUNNYSIDE... TOPPENISH...YAKIMA...CONNELL...PROSSER...TRI-CITIES...DAYTON... WAITSBURG...WALLA WALLA...BICKLETON...GOLDENDALE 701 PM PST THU FEB 23 2012 ...HIGH WIND WATCH IN EFFECT FROM FRIDAY EVENING THROUGH SATURDAY EVENING... THE NATIONAL WEATHER SERVICE IN PENDLETON HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM FRIDAY EVENING THROUGH SATURDAY EVENING. * TIMING: WINDS WILL INCREASE FRIDAY EVENING BECOMING STRONG FRIDAY NIGHT INTO SATURDAY. WINDS WILL DIMINISH LATE SATURDAY NIGHT. * WINDS: SOUTHWEST 30 TO 45 MPH WITH GUSTS 45 TO 60 MPH. * IMPACTS: TRAVELERS ALONG AREA HIGHWAYS...ESPECIALLY THOSE IN HIGH PROFILE VEHICLES...SHOULD USE CAUTION AND BE PREPARED FOR SUDDEN WIND GUSTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH IS ISSUED WHEN SUSTAINED WINDS OF 40 MPH OR GREATER AND OR GUSTS OF 58 MPH ARE POSSIBLE. PERSONS IN THE WATCH AREA SHOULD KEEP ABREAST OF THE WEATHER SITUATION AND BE PREPARED TO TAKE ACTION IF A WARNING IS ISSUED. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT WWW.WEATHER.GOV/PENDLETON. && $$
1 follow-up statement
223 WWUS76 KPDT 241231 NPWPDT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PENDLETON OR 431 AM PST FRI FEB 24 2012 ...STRONG WINDS EXPECTED OVER PORTIONS OF NORTHEAST OREGON AND SOUTHEAST WASHINGTON FRIDAY NIGHT INTO SATURDAY... .A LOW PRESSURE SYSTEM AND ASSOCIATED COLD FRONT WILL MOVE ACROSS THE REGION RESULTING IN A PROLONGED PERIOD OF STRONG WINDS. SOUTHERLY WINDS WILL FIRST INCREASE ACROSS THE SOUTHERN GRANDE RONDE VALLEY THIS AFTERNOON AHEAD OF THE COLD FRONT. OTHER AREAS WILL SEE WINDS INCREASE AS THE COLD FRONT APPROACHES THIS EVENING THEN BECOME QUITE STRONG WITH AND AFTER THE FRONT PASSES OVERNIGHT. POTENTIALLY DAMAGING WINDS WILL CONTINUE THROUGH MOST OF THE DAYLIGHT HOURS SATURDAY. ORZ041-042-044-506>509-WAZ024-027>029-521-250000- /O.UPG.KPDT.HW.A.0003.120225T0600Z-120226T0700Z/ /O.NEW.KPDT.HW.W.0003.120225T0600Z-120226T0700Z/ EASTERN COLUMBIA RIVER GORGE OF OREGON-NORTH CENTRAL OREGON- LOWER COLUMBIA BASIN OF OREGON-OCHOCO-JOHN DAY HIGHLANDS- FOOTHILLS OF THE NORTHERN BLUE MOUNTAINS OF OREGON- FOOTHILLS OF THE SOUTHERN BLUE MOUNTAINS OF OREGON- EAST SLOPES OF THE OREGON CASCADES- EASTERN COLUMBIA RIVER GORGE OF WASHINGTON-YAKIMA VALLEY- LOWER COLUMBIA BASIN OF WASHINGTON- FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON-SIMCOE HIGHLANDS- INCLUDING THE CITIES OF...ARLINGTON...THE DALLES...DUFUR... MADRAS...MAUPIN...MORO...PRINEVILLE...REDMOND...BOARDMAN... HERMISTON...IONE...BROTHERS...PAULINA...PRAIRIE CITY...SENECA... PENDLETON...PILOT ROCK...HEPPNER...CONDON...FOSSIL...BEND... LA PINE...SUNRIVER...WHITE SALMON...NACHES...SUNNYSIDE... TOPPENISH...YAKIMA...CONNELL...PROSSER...TRI-CITIES...DAYTON... WAITSBURG...WALLA WALLA...BICKLETON...GOLDENDALE 431 AM PST FRI FEB 24 2012 ...HIGH WIND WARNING IN EFFECT FROM 10 PM THIS EVENING TO 11 PM PST SATURDAY... THE NATIONAL WEATHER SERVICE IN PENDLETON HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 11 PM PST SATURDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * TIMING: WINDS WILL INCREASE FRIDAY EVENING BECOMING STRONGEST LATE FRIDAY NIGHT THROUGH MOST OF SATURDAY. WINDS WILL DIMINISH LATE SATURDAY EVENING AND OVERNIGHT. * WINDS: SUSTAINED SOUTHWEST TO WEST WINDS OF 35 TO 45 MPH WITH GUSTS MAINLY BETWEEN 50 AND 60 MPH. AREAS ALONG THE OREGON CASCADE EAST SLOPES INCLUDING NORTH CENTRAL OREGON, THE OREGON BLUE MOUNTAIN FOOTHILLS, AND THE HANFORD RESERVATION COULD SEE OCCASIONAL GUSTS EXCEEDING 70 MPH. * IMPACTS: LOOSE OBJECTS MAY BECOME AIRBORNE. LARGE TREE LIMBS MAY BREAK AND TREES ROOTED IN WATER SATURATED SOILS MAY TOPPLE. TRAVEL MAY BECOME DIFFICULT...ESPECIALLY FOR THOSE IN HIGH PROFILE VEHICLES MOTORISTS SHOULD USE CAUTION AND BE PREPARED FOR SUDDEN WIND GUSTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING IS ISSUED WHEN SUSTAINED WINDS ARE EXPECTED TO BE 40 MPH OR GREATER WITH GUSTS IN EXCESS OF 58 MPH. THESE WINDS CAN EASILY TOSS AROUND LOOSE OBJECTS AND DOWN LARGE TREE LIMBS AND POWERLINES. THOSE VENTURING OUTDOORS SHOULD USE EXTREME CAUTION AND BE ALERT FOR FLYING DEBRIS. DRIVING MAY ALSO BE DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT WWW.WEATHER.GOV/PENDLETON. && $$ ORZ505-WAZ520-250000- /O.NEW.KPDT.WI.Y.0009.120225T0600Z-120226T0700Z/ JOHN DAY BASIN-EAST SLOPES OF THE WASHINGTON CASCADES- INCLUDING THE CITIES OF...DAYVILLE...JOHN DAY...MITCHELL... MONUMENT...SPRAY...CLE ELUM...CLIFFDELL...EASTON...ROSLYN... TROUT LAKE 431 AM PST FRI FEB 24 2012 ...WIND ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 11 PM PST SATURDAY... THE NATIONAL WEATHER SERVICE IN PENDLETON HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 11 PM PST SATURDAY. * TIMING: WINDS WILL INCREASE FRIDAY EVENING BECOMING STRONGEST LATE FRIDAY NIGHT THROUGH MOST OF SATURDAY. WINDS WILL DIMINISH LATE SATURDAY EVENING AND OVERNIGHT. * WINDS: FREQUENT PERIODS OF SUSTAINED WEST WINDS BETWEEN 30 AND 40 MPH WITH GUSTS UP TO 55 MPH. * IMPACTS: TRAVEL MAY BECOME DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. MINOR PROPERTY DAMAGE MAY OCCUR. SHALLOW ROOTED TREES IN WATER SATURATED SOILS MAY TOPPLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST BETWEEN 30 AND 39 MPH OR GUSTS RANGING FROM 45 TO 57 MPH. WINDS OF THESE MAGNITUDES CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. MINOR PROPERTY DAMAGE MAY ALSO OCCUR. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT WWW.WEATHER.GOV/PENDLETON. && $$ ORZ049-250000- /O.NEW.KPDT.WI.Y.0009.120224T2100Z-120225T0600Z/ GRANDE RONDE VALLEY- 431 AM PST FRI FEB 24 2012 ...WIND ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 10 PM PST THIS EVENING FOR LADD AND PYLES CANYONS... THE NATIONAL WEATHER SERVICE IN PENDLETON HAS ISSUED A WIND ADVISORY FOR LADD AND PYLES CANYONS...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 10 PM PST THIS EVENING. * TIMING: LATE THIS AFTERNOON THROUGH THIS EVENING. STRONGEST WINDS ARE EXPECTED THIS EVENING. OVERNIGHT TONIGHT AND SATURDAY WILL SEE THE ADDITION OF SNOW. REFER TO THE WINTER WEATHER ADVISORY FOR SNOW AND BLOWING SNOW FOR FURTHER INFORMATION. * WINDS: SOUTH SUSTAINED WINDS BETWEEN 30 AND 40 MPH WITH GUSTS UP TO 55 MPH. * IMPACTS: TRAVEL MAY BECOME DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. MINOR PROPERTY DAMAGE MAY OCCUR. SHALLOW ROOTED TREES IN WATER SATURATED SOILS MAY TOPPLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST BETWEEN 30 AND 39 MPH OR GUSTS RANGING FROM 45 TO 57 MPH. WINDS OF THESE MAGNITUDES CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. MINOR PROPERTY DAMAGE MAY ALSO OCCUR. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT WWW.WEATHER.GOV/PENDLETON. && $$ JBONK
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pendleton, OR wrote its last area forecast discussion before this high wind watch went out at Feb 23, 2:26 PM PST, 4 hours 35 minutes earlier.
Area forecast discussion, Feb 23, 2:26 PM PST, 4 hours 35 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PENDLETON OR 226 PM PST THU FEB 23 2012 .SHORT TERM...TONIGHT THROUGH SUNDAY...SOUTHEAST WASHINGTON AND EAST OREGON WILL BE DRY TONIGHT AS A RIDGE BUILDS OFFSHORE. SOME HIGH CLOUDS WILL MOVE INTO THE AREA IN THE NORTHWEST FLOW ALOFT AS A WARM FRONT MOVES THROUGH NORTHWEST WASHINGTON AND SOUTHERN CANADA LATE TONIGHT AN FRIDAY...BUT THE MAIN LIFT IS TOO FAR NORTH FOR PRECIPITATION TO AFFECT OUR CWA. A COLD FRONT WILL MOVE ACROSS THE PACIFIC NORTHWEST FRIDAY NIGHT BRINGING WIDESPREAD PRECIPITATION TO THE CWA. AN UPPER LEVEL TROUGH WILL KEEP CONVECTIVE SHOWERS OVER EASTERN WASHINGTON AND OREGON THROUGH AT LEAST SUNDAY. SNOW LEVELS WILL DROP TO 2000-3000 FT SATURDAY AND TO 1000 FT SATURDAY NIGHT AND SUNDAY. SNOW WILL ACCUMULATE IN THE CASCADES AND NORTHERN BLUE MOUNTAINS FRIDAY NIGHT THROUGH SUNDAY...AND PROBABLY WILL REACH ADVISORY CRITERIA OF 5-9 INCHES OVER THE EAST SLOPES OF THE WASHINGTON CASCADES. THE MAIN THREAT WITH THE COLD FRONT AND UPPER LEVEL TROUGH WILL BE BREEZY TO WINDY CONDITIONS OVER MOST OF THE AREA LATE FRIDAY NIGHT AND SATURDAY. THERE IS POTENTIAL FOR A MOUNTAIN WAVE TO DEVELOP OVER NORTH CENTRAL OREGON AFTER MIDNIGHT FRIDAY. THIS MAY CREATE HIGH WINDS WEST OF HIGHWAY 97 WITH BREEZY TO WINDY CONDITIONS IN THE REST OF THE ZONE. SATURDAY WIDESPREAD WINDY CONDITIONS WILL DEVELOP OVER THE LOWER COLUMBIA BASIN AND NORTHEAST OREGON AS PRESSURE GRADIENTS TIGHTEN BEHIND THE FRONT AND HIGHER WINDS ALOFT MIX TO THE SURFACE. WINDS WILL GRADUALLY DECREASE SATURDAY NIGHT AND SUNDAY WHEN PRESSURE GRADIENTS WEAKEN. COONFIELD .LONG TERM...SUNDAY NIGHT THROUGH TUESDAY NIGHT...AN UPPER LEVEL TROUGH WILL DIVE SOUTHWARD ACROSS THE INTERIOR PACIFIC NORTHWEST SUNDAY NIGHT. SNOW LEVELS SUNDAY NIGHT WILL BE LOW ENOUGH FOR SNOW, EXCEPT ALONG THE COLUMBIA RIVER WHERE RAIN OR A RAIN/SNOW MIX IS EXPECTED. MONDAY THE TROUGH MOVES OUT OF THE FORECAST AREA INTO IDAHO WHILE HIGH PRESSURE RIDGE ARRIVES ON THE COAST IN THE AFTERNOON. NORTHERN FLOW ALOFT WILL PROVIDE OROGRAPHIC LIFT ALONG NORTH FACING SLOPES IN THE MOUNTAINS FOR A CHANCE OF SNOW SHOWERS IN THE BLUE MOUNTAINS, THE WALLOWA MOUNTAINS AND ALONG SUMMIT RIDGE IN EASTERN WALLOWA COUNTY. THE RIDGE OF HIGH PRESSURE BUILDS OVER THE REGION MONDAY NIGHT WITH SUBSIDENCE PRODUCING CLEARING SKIES IN SOUTHEAST WASHINGTON AND NORTHEAST OREGON AND THUS DRY CONDITIONS MONDAY NIGHT THROUGHOUT THE FORECAST AREA. TUESDAY THE RIDGE FLATTENS OUT AND MOVES TO THE IDAHO BORDER IN THE AFTERNOON THUS ALLOWING A STRONG UPPER LEVEL TROUGH MOVING SOUTHEASTWARD OUT OF THE GULF OF ALASKA TO SPREAD INCREASING MOISTURE TO THE WASHINGTON CASCADE CRESTS IN THE AFTERNOON RESULTING IN A CHANCE OF SNOW TUESDAY AFTERNOON ALONG THE EAST SLOPES OF THE CENTRAL AND SOUTHERN WASHINGTON CASCADES. TUESDAY NIGHT THE TROUGH PUSHES A COLD FRONT INTO THE FORECAST AREA FOR SNOW LIKELY IN THE MOUNTAINS. SNOW LEVELS WILL BE 1000-1500 IN SOUTHEAST AND SOUTH CENTRAL WASHINGTON AND 1500-3000 FEET IN CENTRAL, NORTH CENTRAL, AND NORTHEAST OREGON. AS SUCH HIGHER TERRAIN WILL LIKELY RECEIVE MEASURABLE SNOW TUESDAY NIGHT ON THE ORDER OF 2-3 INCHES WITH A GOOD CHANCE OF RAIN MIXED WITH SNOW IN THE LOWER COLUMBIA BASIN BELOW 1500 FEET. POLAN WEDNESDAY THROUGH THURSDAY NIGHT...MODELS ARE IN GOOD AGREEMENT OF A COLD FRONT TO PASS THROUGH THE AREA IN THE EXTENDED. SHOWER ACTIVITY WILL LIKELY BE RAIN IN THE LOWER ELEVATIONS AND SNOW IN THE MOUNTAINS. THERE MAY BE A RAIN SNOW MIX OVERNIGHT WEDNESDAY ACROSS THE LOWER ELEVATIONS. WINDS ARE ALSO EXPECTED TO PICK UP WITH THE FRONTAL SYSTEM AND SOME AREAS COULD BE BREEZY TO WINDY. CONFIDENCE IS GOOD DUE TO REASONABLE AGREEMENT IN MODEL DATA. WEBER && .AVIATION...00Z TAFS...VFR CONDITIONS AND DRY CONDITIONS WILL OCCUR FOR THE NEXT 24 HOURS AS HIGH PRESSURE ALOFT BUILDS EASTWARD OVER THE REGION. SCT-BKN MID/HIGH CLOUDS THROUGH THIS AFTERNOON WILL GIVE WAY TO CLOUD BASES LOWERING TO 050-080 FT AGL THIS EVENING THROUGH OVERNIGHT, EXCEPT AT KRDM AND KBDN WHERE SUBSIDENCE WILL PRODUCE CLEARING BY AROUND 24/12Z. WINDS AT KDLS WILL INCREASE TO 15G25KT BY EARLY THIS AFTERNOON AND THEN DECREASE AROUND SUNSET TO LESS THAN 10 KTS. OTHERWISE, WINDS WILL CONTINUE TO DIMINISH OVER THE NEXT 24 HOURS DUE TO WEAKENING SURFACE PRESSURE GRADIENTS. POLAN && .PRELIMINARY POINT TEMPS/POPS... PDT 30 56 37 47 / 0 10 60 40 ALW 33 55 39 49 / 0 10 60 40 PSC 32 56 44 51 / 0 10 60 20 YKM 29 51 33 48 / 0 20 60 20 HRI 29 58 36 52 / 0 10 60 20 ELN 28 46 33 44 / 0 30 70 30 RDM 20 62 32 39 / 0 10 60 50 LGD 23 50 37 40 / 0 10 60 60 GCD 24 56 31 39 / 0 10 60 60 DLS 30 57 38 48 / 0 20 60 40 && .PDT WATCHES/WARNINGS/ADVISORIES... OR...NONE. WA...NONE. && THREAT INDEX FRIDAY : GREEN SATURDAY : YELLOW SUNDAY : GREEN GREEN: NONE OR LIMITED NEED FOR WATCHES, WARNINGS, OR ADVISORIES. YELLOW: A FEW WATCHES, WARNINGS, OR ADVISORIES POSSIBLE OR IN EFFECT. RED: NUMEROUS WATCHES, WARNINGS, OR ADVISORIES POSSIBLE OR IN EFFECT. FOR ADDITIONAL WEATHER INFORMATION, CHECK OUR WEB SITE AT... WWW.WEATHER.GOV/PENDLETON 76/99/99/89
Hazardous weather outlook, Feb 23, 6:33 PM PST, 28 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATE
NATIONAL WEATHER SERVICE PENDLETON OR
633 PM PST THU FEB 23 2012
UPDATE HIGH WIND WATCH
ORZ041-042-044-049-050-502-503-505>509-WAZ024-026>030-520-521-
241415-
EASTERN COLUMBIA RIVER GORGE OF OREGON-NORTH CENTRAL OREGON-
LOWER COLUMBIA BASIN OF OREGON-GRANDE RONDE VALLEY-WALLOWA COUNTY-
NORTHERN BLUE MOUNTAINS OF OREGON-
SOUTHERN BLUE MOUNTAINS OF OREGON-JOHN DAY BASIN-OCHOCO-
JOHN DAY HIGHLANDS-
FOOTHILLS OF THE NORTHERN BLUE MOUNTAINS OF OREGON-
FOOTHILLS OF THE SOUTHERN BLUE MOUNTAINS OF OREGON-
EAST SLOPES OF THE OREGON CASCADES-
EASTERN COLUMBIA RIVER GORGE OF WASHINGTON-KITTITAS VALLEY-
YAKIMA VALLEY-LOWER COLUMBIA BASIN OF WASHINGTON-
FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON-
NORTHWEST BLUE MOUNTAINS OF WASHINGTON-
EAST SLOPES OF THE WASHINGTON CASCADES-SIMCOE HIGHLANDS-
633 PM PST THU FEB 23 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND NORTHEAST OREGON
AS WELL AS SOUTH CENTRAL AND SOUTHEAST WASHINGTON.
.DAY ONE...THIS EVENING AND TONIGHT
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
HIGH PRESSURE OVER THE AREA WITH FAIR WEATHER.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
STRONG WIND FRIDAY
SIMCOE HIGHLANDS, EASTERN COLUMBIA RIVER GORGE OF WASHINGTON,
YAKIMA VALLEY, LOWER COLUMBIA BASIN OF WASHINGTON, FOOTHILLS
OF THE BLUE MOUNTAINS OF WASHINGTON, EASTERN COLUMBIA RIVER
GORGE OF OREGON, NORTH CENTRAL OREGON, EAST SLOPES OF THE
OREGON CASCADES, LOWER COLUMBIA BASIN OF OREGON, FOOTHILLS OF
THE NORTHERN BLUE MOUNTAINS OF OREGON, FOOTHILLS OF THE
SOUTHERN BLUE MOUNTAINS OF OREGON, OCHOCO-JOHN DAY HIGHLANDS
STRONG WIND SATURDAY
SIMCOE HIGHLANDS, EASTERN COLUMBIA RIVER GORGE OF WASHINGTON,
YAKIMA VALLEY, LOWER COLUMBIA BASIN OF WASHINGTON, FOOTHILLS
OF THE BLUE MOUNTAINS OF WASHINGTON, EASTERN COLUMBIA RIVER
GORGE OF OREGON, NORTH CENTRAL OREGON, EAST SLOPES OF THE
OREGON CASCADES, LOWER COLUMBIA BASIN OF OREGON, FOOTHILLS OF
THE NORTHERN BLUE MOUNTAINS OF OREGON, FOOTHILLS OF THE
SOUTHERN BLUE MOUNTAINS OF OREGON, OCHOCO-JOHN DAY HIGHLANDS
A LOW PRESSURE SYSTEM WILL MOVE ACROSS THE REGION LATER FRIDAY INTO
SATURDAY. THIS WILL PRODUCE STRONG SOUTHWESTERLY WINDS. A HIGH WIND
WATCH IS IN EFFECT FOR PORTIONS OF NORTHEAST OREGON AND SOUTHEAST
WASHINGTON.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUIRED.
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
GRAPHICAL FORECASTS OF WEATHER HAZARDS OUT TO SEVEN DAYS
ARE DISPLAYED ON THE WORLD WIDE WEB AT:
WWW.WRH.NOAA.GOV/PDT/CURRENTHAZARDS/HWO.HTML
ALL LETTERS IN THE ABOVE URL ARE LOWER CASE.The office that day
Everything else NWS Pendleton, OR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 24, 4:31 AM PST | High Wind Warning | PDT | Crook, Deschutes, Gilliam, Grant, Jefferson, Morrow and 4 more | 40 hr |
| Feb 24, 4:31 AM PST | Wind Advisory | PDT | Grant, Jefferson, Morrow, Union, Wasco, Wheeler | 40 hr |
| Feb 24, 4:53 AM PST | Winter Storm Warning | PDT | Deschutes, Jefferson, Umatilla, Union, Wallowa, Wasco | 42 hr |
| Feb 24, 4:53 AM PST | Winter Weather Advisory | PDT | Deschutes, Gilliam, Grant, Jefferson, Morrow, Umatilla and 4 more | 42 hr |
Nearby
High Wind Watches in Oregon, 2012High Wind Watches in Washington, 2012Every high wind watch in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.